Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dual representation of monotone convex functions on $ L^0$

Authors: Michael Kupper and Gregor Svindland
Journal: Proc. Amer. Math. Soc. 139 (2011), 4073-4086
MSC (2010): Primary 46A16, 46A20, 49N15, 91G99
Published electronically: April 12, 2011
MathSciNet review: 2823052
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study monotone convex functions $ \psi:{L}^0(\Omega,\mathcal{F} ,\mathbb{P})\to (-\infty,\infty]$ and derive a dual representation as well as conditions that ensure the existence of a $ \sigma$-additive subgradient. The results are motivated by applications in economic agents' choice theory.

References [Enhancements On Off] (What's this?)

  • 1. Aliprantis, C.D. and Border, K.C. (1999), Infinite Dimensional Analysis, Springer. MR 1717083 (2000k:46001)
  • 2. Brannath, W. and Schachermayer, W. (1999), A Bipolar Theorem for Subsets of $ L^0(\Omega ,\mathcal{F},\mathbb{P})$, Séminaire de Probabilités XXXIII, Springer Lecture Notes in Mathematics, Vol. 1709, 349-354. MR 1768009 (2001d:46019)
  • 3. Cheridito, P., Delbaen, F., Kupper, M. (2005), Coherent and convex risk measures for bounded cadlag processes, Finance and Stochastics, 9(3). MR 2211713 (2006j:91176)
  • 4. Cherny, A. and Kupper, M. (2008), Divergence Utilities, preprint.
  • 5. Delbaen, F. (2002), Coherent risk measures on general probability spaces. Essays in Honour of Dieter Sondermann, Springer-Verlag. MR 1929369
  • 6. Drapeau, S. and Kupper, M. (2010), Risk Preferences and Their Robust Representation, preprint.
  • 7. Dunford, N. and Schwartz, J. (1976), Linear Operators. Part I: General theory, Interscience Publishers. MR 1009162 (90g:47001a)
  • 8. Ekeland, I. and Témam, R. (1999), Convex Analysis and Variational Problems, Chapter I, SIAM. MR 1727362 (2000j:49001)
  • 9. Filipović, D., Kupper, M., Vogelpoth, N. (2009), Separation and Duality in Locally $ L^0$-Convex Modules, Journal of Functional Analysis, 256, 3996-4029. MR 2521918
  • 10. Föllmer, H. and Schied, A. (2004), Stochastic Finance, An Introduction in Discrete Time, 2nd Edition, de Gruyter Studies in Mathematics, 27. MR 2169807 (2006d:91002)
  • 11. Guo, T. (2010), Relations between some basic results derived from two kinds of topologies for random locally convex modules, Journal of Functional Analysis, 258, 3024-3047. MR 2595733
  • 12. Guo, T. (2010), Recent progress in random metric theory and its applications to conditional risk measures, arXiv:1006.0697v7.
  • 13. Halmos, P.R. and Savage, L.J. (1949), Application of the Radon-Nikodym Theorem to the Theory of Sufficient Statistics. Annals of Mathematical Statistics, 20, 225-241. MR 0030730 (11:42g)
  • 14. Kardaras, C. and Žitković, G. (2010), Forward-convex convergence of sequences in $ L^0_+$, preprint.
  • 15. Kardaras, C. (2010), Strictly positive support points of convex sets in $ L^0_+$, preprint.
  • 16. Krein, M. and Šmulian, V. (1940), On regulary convex sets in the space conjugate to a Banach space. Ann. Math. (2), 41, 556-583. MR 0002009 (1:335e)
  • 17. Svindland, G. (2010), Subgradients of Law-Invariant Convex Risk Measures on $ L^1$, Stat. Decisions, 27, 169-199. MR 2662721

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46A16, 46A20, 49N15, 91G99

Retrieve articles in all journals with MSC (2010): 46A16, 46A20, 49N15, 91G99

Additional Information

Michael Kupper
Affiliation: Mathematics Institute, Humboldt University Berlin, Unter den Linden 6, D-10099 Berlin, Germany

Gregor Svindland
Affiliation: École Polytechnique Fédérale de Lausanne, CDM SFI CSF - EXTRA 218, CH-1015 Lausanne, Switzerland
Address at time of publication: Department of Mathematics, University of Munich, Theresienstr. 39, D-80333 Munich, Germany

Keywords: Monotone convex function, duality, subgradient, bipolar representation
Received by editor(s): April 22, 2010
Received by editor(s) in revised form: October 7, 2010
Published electronically: April 12, 2011
Additional Notes: The first author gratefully acknowledges financial support from the MATHEON project E.11
The second author gratefully acknowledges support from Swissquote
Communicated by: Richard Rochberg
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society